Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Vision problem with high BP - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User :   Hi, i have high blood pressure and take Micardis daily (80mg). I am 42 year old male. Every now and then i see spots & zig-zag type lights in my vision. Happens weekly sometimes more. Today when it happened i toook my blood pressure with my home wrist unit and it jumped to 228/185. after the spots went away it went back to 118/68. i was wondering what could be causing this. thanks
Doctor :   Hi
Doctor :   I am Dr.XXX
Doctor :   Let me read your query
User :   hello
Doctor :   Give me a couple of minutes
Doctor :   It is obvious from your history that you do not have a stable blood pressure and it still fluctuates
Doctor :   The home BP machine measured it as 228/185 which is termed malignant ( worrisome)
Doctor :   and at this Blood pressure levels it is common to see such changes in your vision
User :   ok, should i make an appt with my primary care doctor about this?
Doctor :   Yes
Doctor :   As soon as possible
Doctor :   Also discuss the option of multiple BP medicines rather than one medicine
Doctor :   with your treating doctor
Doctor :   Or splitting of dosages
User :   ok thank you very much, do you think its controllable with meds or is there possibly something else i will need to do?
Doctor :   I also suggest you to get hospitalized till the BP is stabilized and the dose is set
User :   should i go to ER? or wait to be seen?
Doctor :   Can you get an appointment in next 24 hours with the doctor
Doctor :   If not go to ER
User :   ok i will try and make appt , if not, ill go to ER. Thanks for your advice, i apprecaite it..
Doctor :   Any other questions?
Doctor :   Feel free to ask
User :   no i think thats covers what i needed, its kinda weird it doesnt happen all the time, its not happening at the same time
Doctor :   Ok, get well soon.
Doctor :   Bye for now
User :   thanks again
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor